|mushy muscles, part 2
Jun 11, 2001
Re mush muscles, June 8-2001. What Im trying to explain is that my muscles are no longer getting pumped when I do a workout. Theyre becoming more and more flabby. Im 42 years old. I use to go to the gym and do a workout- you know, pump up my muscles. Now, they seem to get hard enough to do the workout, but they return after the exercise to a mushy state, and then at night they twitch and become slightly weaker. A neurologist told me that the virus might be attacking my nerves/ muscles. He has said not to go to the gym as this might accelerate the process. I take 3tc, abacavir, and sustiva. Do you know of anything like this?
Michael (Pinocchio) Toronto
| Response from Dr. Bartlett
Dear Muchael, muscle probelms can occur due to a number of causes in HIV-infected persons. HIV itself can cause myositis, but this usually includes muscle weakness and tenderness. AZT has been associated with a similar process. Recently nucleoside reverse transcriptase inhibitors, in particular drugs like D4T, DDI and DDC have been linked to mitochondrial toxicities which may affect muscles. Some men with HIV may have low tesosterone levels, and this can affect muscle strength. In your circumstance, I would suggest consulting your health care provider. Checking an enzyme level in your blood called CPK may help, as well as checking your testosterone level. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.